Hail, Crane
- When
- March 3, 4:22 PM CST
- Where
- Crane County, Crane
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -102.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 3, 2:35 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CST SAT MAR 3 2001 SECONDARY UPPER LEVEL TROUGH NOW MOVING THROUGH CENTRAL NEW MEXICO AT THE MOMENT PER SATELLITE. MODELS DIGGING THIS TROUGH INTO WEST TEXAS THIS EVENING LOOKS REASONABLE GIVEN 70 TO 90 KNOT JET AT 250 MILLIBARS ON ITS BACK SIDE ACROSS THE WEST COAST PER 12Z SAT UPPER AIR. INCREASING MID LEVEL LAPSE RATES AND CAPE HAVE GENERATED WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO AND THIS SHOULD CONTINUE TO DEVELOP EAST-SOUTHEASTWARD LATE THIS AFTERNOON AND THIS EVENING AS UPPER TROUGH APPROACHES WITH INCREASING LAPSE RATES. WILL GO WITH CHANCE POPS ACROSS THE PERMIAN BASIN NORTH OF PECOS RIVER AND SOUTHEAST NEW MEXICO WITH FEATURE AND SLIGHT CHANCE FURTHER SOUTH ACROSS STOCKTON PLATEAU. WILL DECIDE AT LAST MINUTE WHETHER TO MENTION ANY ISOLATED POP ACROSS MOUNTAINS AND BIG BEND. AFTER TONIGHT SHOULD BE A QUIET ONE THROUGH THE MIDDLE OF NEXT WEEK AS UPPER LEVEL RIDGE DEVELOPS ACROSS THE SOUTHERN PLAINS BETWEEN MONSTER LOW ACROSS THE EASTERN HALF OF THE U.S. AND NEXT IN SERIES OF PACIFIC LOWS. NEXT CHANCE OF PRECIPITATION APPEARS TO BE WEDNESDAY AS AFOREMENTIONED PACIFIC LOW TRANSLATES EASTWARD ACROSS THE CENTRAL/SOUTHERN ROCKIES. APPEARS MUCH OF ENERGY AND BACKING MID LEVEL FLOW WILL OCCUR NORTH OF REGION...WILL KEEP SLIGHT CHANCE OF PRECIPITATION IN FOR WEDNESDAY AHEAD OF DRY LINE. SYSTEM SHOULD MOVE EAST THURSDAY BEFORE NEXT PACIFIC LOW MAY EFFECT REGION TOWARD THE WEEKEND. MAF 38/64/35/67 3000 LSA 34/62/32/64 4000 E41 36/63/34/66 3000 6R6 41/68/40/68 2000 MRF 29/63/28/65 1000 CNM 36/65/34/69 2000 .MAF... TX...NONE. NM...NONE. 12
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CST SAT MAR 3 2001 .SYNOPSIS... A UPPER LEVEL TROUGH OF LOW PRESSURE WILL PASS ACROSS SOUTHEAST NEW MEXICO/WEST TEXAS THIS EVENING. THIS FEATURE COMBINED WITH LOW LEVEL MOISTURE AND AFTERNOON HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. .THREATS... THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE BEST POSSIBILITY WILL REMAIN GENERALLY NORTH AND EAST OF THE PECOS RIVER. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. SPOTTER ACTIVATION IS NOT ANTICIPATED. MARTIN
The Midland/Odessa radar (KMAF), 62 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236674.